Alert archive / Utah / Wind Advisories in 2015
Wind Advisory 15, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Nov 25, 2015, 2:59 PM MST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2015, 2:59 PM MST (21:59 UTC)
- Expired
- Nov 25, 2015, 6:27 PM MST
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
360 WWUS75 KSLC 252159 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 259 PM MST WED NOV 25 2015 UTZ016-252300- /O.CAN.KSLC.WI.Y.0014.000000T0000Z-151125T2300Z/ SOUTHWEST UTAH- INCLUDING THE CITIES OF...BEAVER...CEDAR CITY...MILFORD 259 PM MST WED NOV 25 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS SOUTHWEST UTAH HAVE DECREASED BEHIND THE PASSAGE OF THE COLD FRONT. WESTERLY WINDS WILL CONTINUE TO RELAX THROUGH THE NIGHT. $$ UTZ020-021-260300- /O.NEW.KSLC.WI.Y.0015.151125T2159Z-151126T0300Z/ SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...KANAB...ESCALANTE...BULLFROG 259 PM MST WED NOV 25 2015 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. * AFFECTED AREA...SOUTHERN UTAH INCLUDING KANE AND GARFIELD COUNTIES AND THE LAKE POWELL REGION. * WINDS...WEST SOUTHWEST 20-35 MPH WITH GUSTS TO 50 MPH. * TIMING...THE REMAINDER OF THE IS AFTERNOON UNTIL 8PM THIS EVENING. * IMPACTS...POSSIBLE REDUCED VISIBILITY IN BLOWING DUST AS WELL AS DIFFICULT DRIVING CONDITIONS MAY BE ENCOUNTERED FOR HIGH PROFILE VEHICLES AND TRAILERS IN TOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
1 follow-up statement
436 WWUS75 KSLC 260127 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 627 PM MST WED NOV 25 2015 UTZ020-021-260230- /O.CAN.KSLC.WI.Y.0015.000000T0000Z-151126T0300Z/ SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...KANAB...ESCALANTE...BULLFROG 627 PM MST WED NOV 25 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY FOR PORTIONS OF SOUTHEASTERN UTAH. WINDS HAVE DIMINISHED AND WILL CONTINUE TO DROP OFF THROUGH THE EVENING. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Nov 25, 10:19 AM MST, 4 hours 40 minutes earlier.
Area forecast discussion, Nov 25, 10:19 AM MST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1019 AM MST WED NOV 25 2015
.SYNOPSIS...A COLD UPPER LOW WILL SETTLE INTO THE GREAT BASIN
TODAY. THIS LOW WILL CONTINUE TO IMPACT THE AREA THROUGH THE
THANKSGIVING WEEKEND.
&&
DISCUSSION...BROAD UPPER LOW CURRENTLY CENTERED OVER NORTHWEST
NEVADA WILL CONTINUE TO SLOWLY ROTATE INTO UTAH TONIGHT...THEN
LINGER IN THE VICINITY THROUGH THE WEEKEND. THE ASSOCIATED COLD
FRONT IS CURRENTLY SITUATED OVER NORTHWEST UTAH.
MEANWHILE...PRECIPITATION HAS FILLED IN EVEN AHEAD OF SAID BOUNDARY
GIVEN UPPER DIFFLUENCE ASSOCIATED WITH THE UPPER JET NOSING INTO
NORTH-CENTRAL UTAH. ON THE OTHER HAND...MUCH OF SOUTHERN/EASTERN
UTAH REMAINS MOSTLY CLEAR AT THIS TIME. EXPECT PRECIPITATION TO
INCREASE THROUGHOUT THE DAY AS THE FRONT SLOWLY PUSHES THROUGH THE
REGION.
SNOW IS ALREADY BEING REPORTED ACROSS PORTIONS OF WESTERN UTAH...FOR
EXAMPLE NEAR WENDOVER. SOME PORTIONS OF NORTHERN UTAH...MAINLY NEAR
THE IDAHO BORDER...ARE STILL SEEING TEMPERATURES IN THE 30S AND MAY
FAIL TO MIX WELL BEFORE PRECIPITATION INCREASES. AS A RESULT...THESE
AREAS COULD SEE MOSTLY SNOW AND ACCUMULATIONS COULD END UP BEING A
BIT MORE PRODUCTIVE THAN FORECAST. OTHERWISE...GENERALLY LIGHT
ACCUMULATIONS THROUGH THIS AFTERNOON ARE EXPECTED IN MOST VALLEYS
WITH SOME RAIN INITIALLY BELOW 6000-6500FT BEFORE CHANGING TO SNOW.
BESIDES THE PRECIPITATION...SOME GUSTY WINDS ARE EXPECTED TODAY
AHEAD OF AND IMMEDIATELY BEHIND THE FRONT. THE STRONGEST WINDS
SHOULD BE ACROSS SOUTHERN UTAH THROUGH THIS AFTERNOON.
FOR THIS EVENING AND OVERNIGHT...PRECIPITATION MOSTLY IN THE FORM OF
SNOW WILL CONTINUE MAINLY ACROSS NORTHERN ZONES. THE GREATEST SNOW
ACCUMULATIONS WILL OCCUR IN NORTHERN UTAH AND SOUTHWEST WYOMING
OVERNIGHT AND INTO TOMORROW MORNING. WILL HAVE TO REVIEW WHETHER
HIGHLIGHTS NEED TO BE ADJUSTED...BUT THEY SEEM FINE FOR NOW. ALSO
WILL HAVE TO SEE ABOUT POSSIBLE STRONG CANYON/DOWNSLOPE WINDS FOR
THE WASATCH FRONT. FOR TONIGHT...THERE COULD BE ENHANCED CANYON
WINDS AS MODELS START TO INCREASE AN EASTERLY GRADIENT ACROSS THE
AREA...BUT STRONGER WINDS ARE EXPECTED TOMORROW NIGHT AS 700MB FLOW
AND COLD ADVECTION BECOMES BETTER ALIGNED.
MADE SEVERAL UPDATES TO MORNING PACKAGE FOR TODAY...WITH THE
GREATEST ADJUSTMENTS TO TEMPERATURES AND SKY.
&&
.AVIATION...SOUTHERLY WINDS EXPECTED TO BECOME GUSTY BETWEEN 18 AND
19Z WITH GUSTS EXCEEDING 30 MPH AT THE SLC TERMINAL. WINDS WILL
SHIFT TO THE SW OR EVEN W BETWEEN 21-23Z. THERE IS A 30 PERCENT
CHANCE THAT WINDS WILL SHIFT TO WNW BY 21-22Z DUE TO PREFRONTAL
OUTFLOW. CIGS WILL REMAIN ABOVE 7K FT AGL THROUGH ABOUT 21-22Z THEN
LOWER AS PRECIP DEVELOPS WITH A CHANCE OF MVFR CONDITIONS AFTER 23Z.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WIND ADVISORY UNTIL 4 PM MST THIS AFTERNOON FOR UTZ016.
WINTER WEATHER ADVISORY UNTIL NOON MST THURSDAY FOR UTZ001-002-
006>009.
WINTER STORM WARNING UNTIL NOON MST THURSDAY FOR UTZ005.
WY...WINTER WEATHER ADVISORY UNTIL NOON MST THURSDAY FOR WYZ021.
&&
CHENG/STRUTHWOLF/DEWEY
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Nov 25, 3:31 AM MST, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 331 AM MST WED NOV 25 2015 UTZ001>016-019>021-517-518-WYZ021-261400- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 331 AM MST WED NOV 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT GUSTY SOUTH WINDS ARE EXPECTED TO CONTINUE TO SPREAD ACROSS SOUTHERN UTAH THROUGH THIS EVENING. WINTER WEATHER CONDITIONS WILL IMPACT TRAVEL ACROSS MAINLY NORTHERN PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON THROUGH THE MORNING OF THANKSGIVING DAY. THIS INCLUDES THE I-15 CORRIDOR MAINLY NORTH OF SALT LAKE CITY...I-84 FROM ECHO JUNCTION WITH I-80 TO THE IDAHO BORDER... ALONG I-80 EAST OF SALT LAKE CITY OVER PARLEYS SUMMIT EASTWARD THROUGH SOUTHWEST WYOMING...US-40 OVER MAYFLOWER AND DANIELS SUMMITS...AND US-6 OVER SOLDIER SUMMIT WILL ALSO BE IMPACTED. THESE WINTER WEATHER CONDITIONS ARE ALSO EXPECTED TO IMPACT TRAVEL IN AREAS TO THE NORTH AND EAST OF THE OUTLOOK AREA INCLUDING SOUTHERN IDAHO AND MUCH OF WYOMING. THOSE WITH THANKSGIVING TRAVEL PLANS SHOULD ALLOW FOR EXTRA TIME TO REACH THEIR DESTINATION AND PLAN TRAVEL ACCORDINGLY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LOCAL GUSTY EAST WINDS COULD CREATE AREAS OF BLOWING AND DRIFTING SNOW THURSDAY INTO FRIDAY ALONG THE WASATCH FRONT NORTH OF SALT LAKE CITY AND ACROSS SOUTHWESTERN WYOMING. THERE IS A RENEWED POTENTIAL FOR ACCUMULATING SNOW ACROSS THE OUTLOOK AREA AGAIN THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI/KRUSE FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 2:55 AM MST | Winter Storm Warning | SLC | 30 hr | |
| Nov 25, 3:45 AM MST | Wind Advisory | SLC | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.